Alert archive / Ohio / Small Craft Advisories in 2018
Small Craft Advisory 50, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Oct 2, 2018, 10:16 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2018, 10:16 AM EDT (14:16 UTC)
- Expired
- Oct 2, 2018, 9:05 PM EDT
- In force
- 11 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
739 WHUS71 KCLE 021416 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1016 AM EDT Tue Oct 2 2018 ...Brief Period of Small Craft Advisory Conditions... .A cold front will move east across the lake this afternoon and evening. Winds will increase behind the front causing small craft advisory conditions to develop. The wind is expected to diminish this evening and the waves are expected to subside during the evening hours. LEZ146>149-022230- /O.NEW.KCLE.SC.Y.0050.181002T1416Z-181003T0200Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 1016 AM EDT Tue Oct 2 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect until 10 PM EDT this evening. * WINDS...West increasing to 15 to 25 knots becoming northwest 5 to 15 knots tonight. * WAVES...Building to 3 to 5 feet and then subsiding to 1 to 3 feet tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
2 follow-up statements
534 WHUS71 KCLE 021950 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 350 PM EDT Tue Oct 2 2018 LEZ146>149-030200- /O.CON.KCLE.SC.Y.0050.000000T0000Z-181003T0200Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 350 PM EDT Tue Oct 2 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS...West 15 to 25 knots becoming northwest 5 to 15 knots tonight. * WAVES...Waves 3 to 5 feet and then subsiding to 1 to 3 feet tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
902 WHUS71 KCLE 030105 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 905 PM EDT Tue Oct 2 2018 LEZ146>149-030215- /O.CAN.KCLE.SC.Y.0050.000000T0000Z-181003T0200Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 905 PM EDT Tue Oct 2 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Cleveland has cancelled the Small Craft Advisory. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Oct 2, 9:39 AM EDT, 37 minutes earlier.
Area forecast discussion, Oct 2, 9:39 AM EDT, 37 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 939 AM EDT Tue Oct 2 2018 .SYNOPSIS... Low pressure moving across the Great Lakes today will extend a cold front across the area. Weak high pressure will attempt to build in behind the front for the middle of the week. Low pressure will then move into the northern Lakes on Wednesday night into Thursday and will move a cold front across the area on Thursday. && .NEAR TERM /THROUGH WEDNESDAY/... Nudged POP's down slightly for the morning as we await the arrival of a cold front his afternoon. Still appears the greatest threat for severe weather will be near and east of a line from KJHW to Mount Gilead. Temperatures are starting out very warm this morning. This combined with the expectation of some filtered sunshine should help push highs up from previous thinking. Previous Discussion... Intriguing forecast for today to say the least. Low pressure over the western Great Lakes will continue eastward today across lower Michigan and north of Lake Erie into southwestern Ontario. This low has allowed for some convection to persist ahead of it, stretching through southern Lower Michigan this morning. Generally thinking that the low will continue supporting this area of rain as it moves eastward and some spurious showers may develop ahead of this region of rain. This area of rain probably won't advance too far south so have kept the chance pops closer to the Lake Erie shoreline. A trailing cold front will sweep through the area with this low and will be the primary focus for shower and thunderstorm development this afternoon. Dynamics with this cold front actually don't look too bad with 40-50 knots of 0-6km bulk shear, 0-1km storm relative helicities of 150+ m2/s2 and a kickin' low level jet of 40+ knots. Surface dew points ahead of the front will be in the mid to upper 60s, which is very good for this time of year. The only limitation could be instability as the area will likely be fairly cloudy today, especially with any early convection that gets into the forecast area. With this in mind, still fairly hesitant that there will be widespread thunder across the area, but convection will get going across the area and wherever there is some clearing, those will be the areas to watch later today for both thunder and a severe thunderstorm threat. Temperatures today look well above normal as they have been the last few days. The cold front will cross the area tonight and weak high pressure will briefly build into the region. Therefore, tonight and tomorrow should be mostly dry across the region. Wednesday's highs are actually looking even warmer than today as return flow from the southwest will be quick to reenter the region and temperatures should soar with only partly cloudy skies about. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... Models in reasonable good agreement on the short term forecast. Next cold front will push across the Forecast area on Thursday. Could see some convection into NW OH by daybreak Thursday. The front pushes south of the forecast area by Thursday evening for a dry Thursday night. At that point the upper level ridge over the SERN states amplifies, forcing the front north again as a warm front on Friday. Expect above normal temperatures through the forecast period. Both models show well above normal temps. By Sunday could well see widespread temps in the 80s, which is 10-15 degrees above normal. && .LONG TERM /SATURDAY THROUGH MONDAY/... Upper level ridge over the SE amplifies across the Upper Ohio Valley by weekend. Models still do not have a good handle on where the frontal boundary will set up. ECMWF sets up the front near Lake Erie Saturday into Sunday, while the GFS is a little further south. This far out hard to tell exactly where boundary will set up. Based on the strength of the ridge leaning toward the ECMWF. But either way will just leave low chance pops going for the weekend. Front finally lifts north Sunday night for a dry Monday. && .AVIATION /12Z Tuesday THROUGH Saturday/... VFR conditions expected away from the isolated/scattered thunderstorms this morning. As a cold front approaches this afternoon expect to see another area of thunderstorms develop. These will be much stronger with winds the main concern but large hail will be possible. Expect to experience MVFR/IFR conditions in the thunderstorms as they redevelop near a line from KJHW to Mount Gilead this afternoon. This line should quickly move east and southeast away from the region by 00Z. Some MVFR cloud cover may arrive in the wake of the cold front. The uncertainty is how quick this cloud cover will dissipate. If it does the threat of fog will increase, especially across NW Ohio around sunrise on Wednesday. Southwest winds are expected to increase ahead of the cold front today. Guts of 20 to 25 knots will be common away front eh thunderstorms. The strongest thunderstorms may produce wind gusts great then 45 knots. Winds shift to the northwest in the wake of the front but should quickly become light and variable as high pressure ridges into the region overnight. OUTLOOK...Non-VFR possible in ceilings/fog Wednesday morning and in showers and thunderstorms on Thursday. && .MARINE... Choppy conditions on the lake today. Winds turn to the southwest at 10 to 15 knots ahead of approaching cold front. Then winds shift to the NW this afternoon as cold front pushes through. Will go with 2 to 4 foot waves today, but If winds a little stronger than forecast may need a small craft advisory. High pressure will build across the lake Tuesday night with light and variable winds expected into Wednesday morning. A small craft advisory is likely late Wednesday night into Thursday. The SW flow increase to 15 to 25 knots Wednesday night ahead of next front. The wind shift to the NW Thursday as the front crosses the lake. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Sefcovic NEAR TERM...Mullen/Sefcovic SHORT TERM...DJB LONG TERM...DJB AVIATION...Mullen MARINE...DJB
Hazardous weather outlook, Oct 2, 4:24 AM EDT, 5 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 424 AM EDT Tue Oct 2 2018 OHZ010>014-018>023-028>033-036>038-047-089-PAZ001>003-030830- Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Seneca-Huron-Medina- Summit-Portage-Trumbull-Crawford-Richland-Ashland-Wayne-Stark- Mahoning-Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie- Southern Erie- 424 AM EDT Tue Oct 2 2018 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. A cold front approaching the area today will allow for some scattered showers and thunderstorms to develop this afternoon. Some storms could become strong to severe with damaging wind gusts, large hail, and perhaps an isolated tornado. A slight risk for severe weather has been outlooked for this area. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. OHZ003-006>009-017-027-030830- Lucas-Wood-Ottawa-Sandusky-Erie-Hancock-Wyandot- 424 AM EDT Tue Oct 2 2018 This Hazardous Weather Outlook is for north central Ohio and northwest Ohio. .DAY ONE...Today and tonight. A cold front approaching the area today will allow for some scattered showers and thunderstorms to develop this afternoon. Isolated storms could become strong to severe with damaging wind gusts as the primary threat. A marginal risk for severe weather has been outlooked for this area. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. LEZ061-142>149-162>169-030830- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 424 AM EDT Tue Oct 2 2018 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 2:30 PM EDT | Tornado Warning | CLE | Ashtabula | 45 min |
| Oct 2, 3:01 PM EDT | Tornado Warning | CLE | Ashtabula | 44 min |
| Oct 2, 3:35 PM EDT | Flash Flood Warning | CLE | Ashtabula | 111 min |
| Oct 2, 4:15 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 45 min |
| Oct 2, 5:04 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 12 min |
| Oct 2, 5:14 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 46 min |
| Oct 2, 2:17 PM EDT | Special Weather Statement | CLE | Crawford | 43 min |
| Oct 2, 2:28 PM EDT | Tornado Warning | CLE | Crawford | 32 min |
| Oct 2, 2:53 PM EDT | Tornado Warning | CLE | Crawford | 52 min |
| Oct 2, 3:39 PM EDT | Tornado Warning | CLE | Crawford | 15 min |
| Oct 2, 3:43 PM EDT | Tornado Warning | CLE | Crawford | 47 min |
| Oct 2, 3:51 PM EDT | Tornado Warning | CLE | Crawford | 39 min |
Nearby
Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.